Hail, Dewey
- When
- June 4, 12:12 PM CST
- Where
- Dewey County, 1 mi S of Cestos
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.133, -99.100
5 hail, 2 flash flood, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 4, 10:00 AM CST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1100 AM CDT TUE JUN 4 2002 SHOWERS AND TSTMS CONTG TO DVLP ALG AND BEHIND FNT/OUTFLO ACRS NWRN PORTIONS OF THE FA THIS MRNG. CURRENT FCST IS PRETTY WELL ON TARGET AND WILL JUST NEED TO ADJUST FCST FOR POSITION OF THE SFC BNDRY. HIGH POPS STILL LOOK WARRANTED AS SFC BOUNDARY CONTS TO PUSH SWD INTO THE FA AND BROAD AREA OF LIFT CONTS INTO ADVANCE OF UPR SYS MOVING OUT SRN NM. 02 AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 420 AM CDT TUE JUN 4 2002 COLD FRONT IS JUST NORTHWEST OF THE AREA THIS MORNING AND WILL BE MAKING A PUSH INTO OKLAHOMA TODAY. DIFFLUENT FLOW ALOFT INDICATES BROAD AREA OF LIFT DEVELOPING TODAY WITH ENHANCED LIFT NEAR THE FRONT. WITH THIS BROAD UPWARD MOTION TODAY... WILL LIKELY BE COOLING THE CAP LEVEL TEMPERATURES TODAY. THUS PRECIP CHANCES INCREASE BEGINNING THIS AFTERNOON. THERE IS ALREADY HIGH BASED CONVECTION THAT HAS DEVELOPED IN NORTH CENTRAL OKLAHOMA THIS MORNING... AND AN AREA OF THUNDERSTORMS MOVING INTO NORTHWEST OKLAHOMA FROM SOUTHWEST KANSAS AND THE OKLAHOMA PANHANDLE. WILL GO LIKELY POPS IN NORTH CENTRAL OKLAHOMA THIS AFTERNOON IN VICINITY OF THE FRONT THIS AFTERNOON. LIKELY POPS ARE SPREAD ACROSS THE AREA AS THE FRONT PUSHES FARTHER SOUTH. EASTERLY UPSLOP FLOW MAY HELP DEVELOP A CONVECTIVE COMPLEX WEST TONIGHT THAT WILL MOVE THROUGH PORTIONS OF THE AREA. POPS DECREASE BEGINNING IN THE NORTHWEST TOMORROW. AVN STILL WANTS TO BRING A LOT COOLER AIR INTO THE AREA THAN THE OTHER MODELS. AVN 850 MB TEMPS ARE ABOUT 5C COOLER THAN OTHER MODELS IN NORTHWEST OKLAHOMA BY LATE TOMORROW AFTERNOON AND THE MAV GUIDANCE MAX IS ALSO SIGNIFICANTLY LOWER AT GAGE. AT THE MOMENT I STILL THINK THE AVN IS TOO COOL... SO HAVE GONE CLOSER TO WARMER FWC AND ETA MOS NUMBERS TOMORROW IN AREAS WHERE SUN WILL POKE THROUGH LATE... AND IN THE MID RANGE OF MOS GUIDANCE ELSEWHERE. ...SPEG. OKC 85 64 76 58 / 40 70 60 20 HBR 86 64 75 56 / 40 70 60 10 SPS 89 66 79 59 / 30 70 60 20 GAG 81 57 76 51 / 50 70 40 10 PNC 85 61 75 55 / 60 70 50 10 DUA 89 68 76 59 / 20 60 70 30 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-042100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE JUN 4 2002
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS MUCH OF CENTRAL AND WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS.
LOCATION...
MAINLY NORTHWEST OF A LINE FROM HENRIETTA TEXAS TO SEMINOLE OKLAHOMA.
TIMING...THIS AFTERNOON THROUGH TONIGHT.
IMPACTS...
HAIL TO 1.5 INCHES IN DIAMETER MAY DAMAGE AUTOMOBILES...AND WIND
GUSTS TO 65 MPH MAY CAUSE STRUCTURAL DAMAGE TO PERSONAL PROPERTY AND
TREES.
RECOMMENDED ACTIONS...
EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD BE PREPARED FOR
POSSIBLE ACTIVATION.
DISCUSSION...
A COLD FRONT OVER NORTHERN OKLAHOMA AT MIDDAY WILL CONTINUE TO PUSH
STEADILY SOUTHWARD THROUGH TONIGHT. THUNDERSTORMS WHICH DEVELOPED
ALONG AND NORTH OF THE BOUNDARY THIS MORNING WILL BECOME MORE
WIDESPREAD THIS AFTERNOON AND TONIGHT AS AN UPPER LEVEL STORM SYSTEM
MOVES NORTHEASTWARD FROM SOUTHERN NEW MEXICO. A FEW THUNDERSTORMS
MAY BECOME SEVERE THIS AFTERNOON WITH LARGE HAIL BEING THE MAIN
WEATHER THREAT. HOWEVER...EXTENSIVE CLOUD COVER AHEAD OF THE APPROACHING
UPPER SYSTEM WILL LIMIT INSTABILITY AND VERTICAL WIND SHEAR WILL
REMAIN RELATIVELY WEAK. THUS WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WED JUN 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 40 PERCENT.
OTHER HAZARDOUS WEATHER...
THE LARGE NUMBER OF THUNDERSTORMS EXPECTED TO DEVELOP OVER PARTS OF
THE AREA THIS AFTERNOON AND TONIGHT...COMBINED WITH SLOW
MOVEMENT...WILL LIKELY RESULT IN AREAS OF LOCALLY HEAVY RAIN. THE
RAIN COULD CONTINUE INTO WEDNESDAY...ESPECIALLY ACROSS SOUTHERN
OKLAHOMA...AND WESTERN NORTH TEXAS. SOME AREAS COULD RECEIVE SEVERAL
INCHES OF RAIN THROUGH WEDNESDAY.
02The Vance AFB radar (KVNX), 110 km away, was scanning. The volume nearest the first event began at 18:10 UTC.
5 hail, 2 flash flood, 1 lightning. Local standard time, as filed.
High water forced the closing of Bender Road and Highway 177 at Bitter Creek. One family was evacuated.
High water forced the closings of the intersection of NW 14th and Andrews Road and two other intersections. One vehicle was abandoned in high water.
Lightning struck a house on Sage Avenue, igniting a fire that destroyed the garage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2002Every state in 2002This day in weather historyWarnings in Oklahoma, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294598, 5294599, 5294600, 5294603, 5294601, 5294602, 5294604, 5294605.